Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 4, NWS Omaha, NE

February 14, 20136 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 14, 2013, 10:13 AM CST for 6 counties in Nebraska. It took effect at Feb 14, 2013, 12:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2013, 10:13 AM CST (16:13 UTC)
In effect from
Feb 14, 2013, 12:00 PM CST
Expired
Feb 14, 2013, 2:32 PM CST
In force
3 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS73 KOAX 141613
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1013 AM CST THU FEB 14 2013

...GUSTY WINDS POSSIBLE IN NORTHEAST NEBRASKA THIS AFTERNOON...

NEZ011-016-017-030-031-042-150000-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/
/O.NEW.KOAX.WI.Y.0004.130214T1800Z-130215T0000Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE...
PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS
1013 AM CST THU FEB 14 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON.

* WINDS...NORTHWEST WINDS MAY REACH UP TO 30 MPH WITH GUSTS UP TO
  AROUND 40 MPH. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ012-018-032-043-050-065-141715-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/
CEDAR-WAYNE-STANTON-COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...WAYNE...STANTON...SCHUYLER...DAVID CITY...SEWARD...
MILFORD
1013 AM CST THU FEB 14 2013

...WIND ADVISORY IS CANCELLED...

WINDS ARE NO LONGER EXPECTED TO REACH SUSTAINED SPEEDS OF 30 MPH
OR GUSTS OF 45 MPH OR GREATER...AND THE WIND ADVISORY HAS BEEN
CANCELED.

$$

MAYES
1 follow-up statement
211 
WWUS73 KOAX 142032
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
232 PM CST THU FEB 14 2013

...WIND ADVISORY CANCELLED...

NEZ011-016-017-030-031-042-142145-
/O.CAN.KOAX.WI.Y.0004.000000T0000Z-130215T0000Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE...
PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS
232 PM CST THU FEB 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL REMAIN GUSTY AT AROUND 20 TO 25 MPH...WITH
GUSTS UP TO AROUND 30 TO 40 MPH. HOWEVER...WINDS ARE NOT EXPECTED
TO REACH ADVISORY CRITERIA...AND THE WIND ADVISORY IS CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 14, 5:09 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 14, 5:09 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
509 AM CST THU FEB 14 2013

.AVIATION...12Z TAFS FOR KOMA...KLNK AND KOFK.

SOME MVFR STRATOCUMULUS MAY AFFECT KOMA THIS MORNING AHEAD OF A
STRONG COLD FRONT THAT IS EXPECTED TO ARRIVE AT KOFK BY 15-17Z AND
KLNK/KOMA BY 16-18Z. UNTIL THE FRONT ARRIVES...COULD ALSO SEE LOW
LEVEL WIND SHEAR AT ALL TAF SITES AS WINDS JUST OFF THE SURFACE
ARE LIKELY 35 TO 40 KNOTS. NORTHWEST SURFACE WINDS AROUND 10-12
KNOTS WILL INCREASE TO 15 TO 18 KNOTS THROUGH LATE MORNING...AND
EVENTUALLY UP TO SUSTAINED 20-22 KNOTS WITH GUSTS UP TO 30-32
KNOTS THROUGH THE AFTERNOON AS THE STRONGER SURGE MOVES THROUGH.
BELIEVE SOME LIGHT SNOW COULD ALSO DEVELOP LATE THIS AFTERNOON AND
AFFECT KOFK 22-02Z...AND KOMA BY 00-04Z BUT NOT SURE IT WOULD MAKE
IT FAR ENOUGH SOUTH TO AFFECT KLNK. WINDS SHOULD DIMINISH BY
02-04Z AS COLD FRONT CONTINUES TO MOVE AWAY FROM THE REGION.

DEWALD

&&

.PREV DISCUSSION... /ISSUED 352 AM CST THU FEB 14 2013/

DISCUSSION...
SHORT TERM CONCERNS WILL BE WINDS AND WIND HEADLINES...POTENTIAL
FOR LIGHT SNOW AND FLURRIES...AND TEMPERATURES...THEN IN THE
EXTENDED POTENTIAL WINTER STORM NEXT THURSDAY.

A SHORTWAVE TROF OVER MINNESOTA BROUGHT A WIND SHIFT THROUGH THIS
EVENING...WITH A FEW SPRINKLES WITH IT AND AT 09Z THESE WERE
AROUND FNB. ANOTHER SHORTWAVE IS FOLLOWING BEHIND IT OVER THE
DAKOTAS AND THIS WILL SWEEP THROUGH TODAY WITH REINFORCING COLD
AIR...STRONG WINDS...AND SOME LIGHT SNOW AND FLURRIES.

STRONGER 25 TO 30 MPH SURFACE WINDS WITH GUSTS AROUND 40MPH ARE
SHOWING UP FROM EASTERN MT INTO THE WESTERN DAKOTAS...BEHIND THE
SURFACE COLD FRONT AND IN THE AREA OF STRONGER H85 WINDS AROUND
45KT. THE MODELS HAVE BACKED OFF SLIGHTLY ON THE H85
WINDS...HOWEVER CURRENTLY ARE UNDER-DOING THE SURFACE WINDS IN
THE WESTERN DAKOTAS. CONCERN LOCALLY IS HOW STRONG WINDS WILL GET
AND IF AN ADVISORY IS NEEDED. SURFACE WIND MAX WILL WORK INTO
PARTS OF NORTHEAST NEBRASKA LATER THIS MORNING AND THIS AFTERNOON.
THE PATTERN IS FAVORABLE FOR STRONG WINDS WITH A CLIPPER MOVING
THROUGH...STEEP LAPSE RATES AND GOOD COLD AIR ADVECTION. HAVE
ISSUED A WIND ADVISORY FOR AREAS ALONG AND WEST OF A LINE FROM
SEWARD TO COLUMBUS AND WAYNE. THIS ADVISORY CAN BE ADJUSTED AS
NEEDED. HIGHS TODAY SHOULD BE IN THE 30S NORTH AND 40S FARTHER
SOUTH.

THE SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE MAIN AREA OF
LIGHT SNOW WILL BE NORTH AND EAST OF THE AREA FROM THE DAKOTAS
INTO WISCONSIN...HOWEVER...AS THE COLD AIR DEEPENS...WITH
SATURATION AND DENDRITIC TEMPERATURES...WE MAY GET SOME LIGHT
SNOW AND FLURRIES INTO EASTERN NEBRASKA AND WESTERN IOWA. WITH THE
STEEP LAPSE RATES...HAVE SOME MINOR LIGHT SNOWSHOWER ACCUMULATIONS
OF LESS THAN HALF AN INCH FROM NORTHEAST NEBRASKA INTO WEST
CENTRAL IOWA WITH FLURRIES FARTHER NORTH. DEPENDING ON THE
INTENSITY OF THE SNOW...THERE COULD BE SOME BRIEF VISIBILITY
RESTRICTIONS WITH BLOWING SNOW. THE FLURRIES MOVE OUT THIS
EVENING...HOWEVER CYCLONIC FLOW AND WITH COLD TEMPERATURES IN
PLACE FOR FRIDAY MORE LIGHT SNOW AND FLURRIES ARE POSSIBLE.
FRIDAY/S HIGHS WILL ONLY BE IN THE 20S AND 30S.

MID LEVEL RIDGING BUILDS IN FOR SATURDAY AND FOR NOW THE
PRECIPITATION IS FORECAST TO BE TO THE NORTH OF THE CWA WITH THE
WARM AIR ADVECTION. HIGHS SATURDAY SHOULD MODERATE INTO THE 30S
AND 40S.

TO START OUT THE EXTENDED...EVEN WARMER AIR IS FORECAST FOR
SUNDAY WITH HIGHS BACK IN THE 40S AND 50S. THE NEXT MID LEVEL TROF
DRAGS A FRONT THROUGH SUNDAY NIGHT...WITH THE BULK OF THE
PRECIPITATION CLOSER TO THE SURFACE LOW ACROSS THE NORTHERN
PLAINS. THE STORM SYSTEM TAPS DEEPER MOISTURE ONCE IT MOVES EAST
OF THE EAST. LIKE TONIGHT...THERE MAY BE SOME MINOR PRECIPITATION
CHANCES...BUT TOO LOW TO MENTION AT THIS TIME. COLDER AIR WORKS
IN BEHIND THE STORM SYSTEM FOR MONDAY AND TUESDAY WITH SOME
MODERATION WEDNESDAY. A LARGE STORM SYSTEM TAKES SHAPE OVER THE
ROCKIES WEDNESDAY AND AS SURFACE LOW PRESSURE DEVELOPS OVER
KANSAS...DRAWS DEEP MOISTURE NORTHWARD. THE TRACK OF THE LOW
ACROSS KANSAS INTO MISSOURI AND IOWA WOULD POTENTIALLY RESULT IN
MODERATE TO HEAVY SNOW ACROSS PARTS OF NEBRASKA AND IOWA
ACCOMPANIED BY WINDY CONDITIONS ON THE BACKSIDE OF THE STORM
THURSDAY. THERE IS FAIR MODEL AGREEMENT A WEEK OUT...SO WILL NEED
TO ADJUST FOR THE TRACK AND STRENGTH AS WE GET CLOSER TO THE
EVENT.

ZAPOTOCNY

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR NEZ011-012-016>018-030>032-042-043-050-065.

IA...NONE.
&&
Hazardous weather outlook, Feb 14, 8:57 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
857 AM CST THU FEB 14 2013

NEZ011-012-016>018-030>032-042-043-050-065-150500-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
857 AM CST THU FEB 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS THIS AFTERNOON MAY APPROACH 25 TO 35 MPH...WITH
GUSTS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053-
066>068-078-088>093-150500-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
857 AM CST THU FEB 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:11 AM CSTWind AdvisoryOAXAntelope, Boone, Butler, Cedar, Colfax, Knox and 6 more6 hr

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.